Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 277, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Aug 17, 2012, 7:43 PM CDT for Hamilton County, Texas. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2012, 7:43 PM CDT (00:43 UTC)
- Expired
- Aug 17, 2012, 8:02 PM CDT
- In force
- 19 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County Hamilton County, TX
The radar
The Ft Hood radar (KGRK), 123 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.7 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1187 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 2262 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
094
WUUS54 KFWD 180043
SVRFWD
TXC193-180145-
/O.NEW.KFWD.SV.W.0277.120818T0043Z-120818T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
743 PM CDT FRI AUG 17 2012
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN HAMILTON COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 845 PM CDT
* AT 742 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR HAMILTON...MOVING
SOUTHEAST AT 15 MPH. THE HAMILTON AWOS REPORTS A WIND GUST TO 59
MPH WITH THIS STORM.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL CENTRAL HAMILTON COUNTY AT 800 PM
RURAL SOUTHERN HAMILTON COUNTY AT 810 PM
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3172 9833 3181 9813 3162 9789 3160 9791
3155 9800 3146 9820
TIME...MOT...LOC 0042Z 317DEG 11KT 3166 9813
$$1 follow-up statement
409
WWUS54 KFWD 180102
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
802 PM CDT FRI AUG 17 2012
TXC193-180112-
/O.CAN.KFWD.SV.W.0277.000000T0000Z-120818T0145Z/
HAMILTON TX-
802 PM CDT FRI AUG 17 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HAMILTON COUNTY IS
CANCELLED...
AT 802 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING
WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN
CANCELLED.
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.
LAT...LON 3172 9833 3181 9813 3162 9789 3160 9791
3155 9800 3146 9820
TIME...MOT...LOC 0102Z 317DEG 11KT 3162 9808
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 4:07 PM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, Aug 17, 4:07 PM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 407 PM CDT FRI AUG 17 2012 .DISCUSSION... SURFACE ANALYSIS INDICATED A STATIONARY FRONT IN PLACE EXTENDING FROM THE TX PANHANDLE EAST THROUGH SOUTHERN OK. THERE WAS ALSO A DIFFUSE BOUNDARY IN PLACE OVER NORTH TX BEST DEFINED AS A LINE OF CONVERGENCE EXTENDING FROM SHERMAN SOUTHWEST THROUGH DENTON AND WEATHERFORD AND THEN THROUGH CISCO BEFORE ARCING WEST TOWARDS ABILENE. THE AIR TO THE SOUTHEAST OF THIS BOUNDARY HAS SLIGHTLY HIGHER DEW POINT READINGS EARLY THIS AFTERNOON...BUT DOES NOT EXHIBIT ANY STRONG GRADIENTS IN THE TEMPERATURE AND MOISTURE FIELDS. REGARDLESS...EARLY AFTERNOON VISIBLE SATELLITE IMAGERY INDICATES THAT THIS LINE OF CONVERGENCE IS ASSOCIATED WITH THE MOST ACTIVE CUMULUS FIELD IN THE REGION...THEREFORE EXPECT THAT SHOWERS AND THUNDERSTORMS WILL CONTINUE TO INITIATE ALONG THIS BOUNDARY LATER THIS AFTERNOON. THE EARLIER OUTFLOW BOUNDARY THAT WAS IN PLACE OVER THE FAR SOUTHEASTERN PORTIONS OF THE FORECAST AREA HAS ESSENTIALLY WASHED OUT. LATE THIS MORNING THIS BOUNDARY HAD BETTER DEFINITION AND IT LOOKED LIKE IT WAS GOING TO PLAY AN IMPORTANT ROLE IN INITIATING STORMS LATER THIS AFTERNOON BUT APPARENTLY THE COOL OUTFLOW WAS TOO SHALLOW TO HOLD TOGETHER AFTER A FEW HOURS OF DAYTIME HEATING. LATE THIS AFTERNOON THROUGH TONIGHT...EXPECT THAT SCATTERED STORMS WILL CONTINUE TO DEVELOP ALONG THE WEAK WIND SHIFT/CONVERGENCE LINE IN PLACE OVER THE WESTERN PORTIONS OF NORTH TX LATE THIS AFTERNOON AND INTO THE EVENING HOURS. THAT SAID...THE GREATEST INSTABILITY ACTUALLY LIES OVER THE EASTERN HALF OF THE FORECAST AREA WITH LOCALLY CALCULATED CONVECTIVE PARAMETERS INDICATING THE PRESENCE OF OVER 2000 J/KG OF CAPE FOR MOST LOCATIONS ALONG AND EAST OF THE INTERSTATE 35 CORRIDOR. THEREFORE CANNOT RULE OUT SOME PULSE TYPE THUNDERSTORMS ACROSS ALL OF NORTH TX LATE THIS AFTERNOON WITH BROAD LOW LEVEL ISENTROPIC LIFT AND AMPLE HEATING IN PLACE ACROSS MUCH OF THE CWA. DEEP LAYER SHEAR REMAINS VERY WEAK OVER THE REGION...THEREFORE DESPITE THE PRESENCE OF AMPLE AMOUNTS OF CAPE FOR SEVERE WEATHER...AN ORGANIZED STORM MODE IS UNLIKELY THROUGH SUNSET. PULSE TYPE STORMS WILL BE CAPABLE OF PRODUCING DOWNBURST WINDS AND MARGINALLY SEVERE HAIL. LOCALLY HEAVY RAIN WILL BE POSSIBLE AS WELL AS THE 12Z FWD SOUNDING OBSERVED A 1.85 PWAT INDICATING THE PRESENCE OF DEEP MOISTURE IN PLACE OVER THE REGION. KEPT A CHANCE OF THUNDERSTORMS IN THE FORECAST FOR ALL OF NORTH TX TONIGHT. THINK THAT STORMS ARE LIKELY TO DEVELOP ALONG THE STRONGER STATIONARY BOUNDARY IN PLACE IN SOUTHERN OK AND THEN MOVE SOUTHEAST IN THE NORTHWEST FLOW ALOFT OVERNIGHT. CONFIDENCE IN THIS SCENARIO PANNING OUT IS FAIRLY HIGH AS THERE IS SUFFICIENT MOISTURE AND INSTABILITY IN PLACE TO ALLOW FOR NOCTURNAL THUNDERSTORM ACTIVITY ALONG THE FRONT TONIGHT. THE PRIMARY FORECAST PROBLEMS FOR NORTH TX ARE DETERMINING THE TIMING AND PLACEMENT OF THIS ACTIVITY ACROSS THE CWA. IF THIS ACTIVITY IS WELL ORGANIZED IT COULD HAVE A BIG IMPACT ON THE EVOLUTION OF THUNDERSTORM ACTIVITY ON SATURDAY. SATURDAY AND SATURDAY NIGHT...NEARLY ALL GUIDANCE INDICATES THAT A FAST MOVING SHORTWAVE TROUGH WILL MOVE SOUTHEAST FROM THE NORTHWESTERN CONUS AND OVER THE SOUTHERN PLAINS BY SATURDAY EVENING. AS THIS SHORTWAVE TROUGH APPROACHES...IT WILL INDUCE LARGE SCALE FORCING FOR ASCENT OVER NORTH TX. THIS SHOWS UP NICELY AS H925 TO H700 WARM AIR ADVECTION...OR ISENTROPIC LIFT IF LOOKING AT POTENTIAL TEMPERATURE SURFACES IN THIS LAYER. WHILE THIS FORCING IS NOT OVERLY STRONG...IT IS PERSISTENT AND GUIDANCE IS FAIRLY CONSISTENT IN ADVERTISING 2 INCH PWATS WITH LITTLE INHIBITION FOR FREE CONVECTION. WITH LITTLE CAP IN PLACE AND A BROAD FORCING MECHANISM...THINK THAT SCATTERED THUNDERSTORM ACTIVITY WILL DEVELOP ACROSS NORTH TX BY SATURDAY AFTERNOON. THROUGH SUNSET...THE BIGGEST THREAT IS LIKELY LOCALLY HEAVY RAINFALL AND FLOODING WITH VERY WEAK STORM RELATIVE FLOW ALOFT AND HIGH PWAT VALUES IN PLACE. AFTER SUNSET...ASSUMING THE ATMOSPHERE IS NOT COMPLETELY STABILIZED/WORKED OVER...DEEP LAYER SHEAR AND FORCING INCREASE IN MAGNITUDE ACROSS THE NORTHEASTERN CWA. SATURDAY NIGHT...THE SHORTWAVE TROUGH IS EXPECTED TO MOVE SOUTHEAST OVER OKLAHOMA INCREASING THE WINDS ALOFT BY 15 TO 20 KTS OVER THE NORTHERN PORTION OF THE CWA. MODELS CONTINUE TO INDICATE WELL OVER 2000 J/KG OF MOST UNSTABLE CAPE OVER THE NORTHEASTERN CWA AS THIS SHORTWAVE GETS CLOSEST TO NORTH TX IN THE 00-06Z TIMEFRAME. THIS HAS A FEW HIGH RESOLUTION GUIDANCE MEMBERS INDICATING THE POTENTIAL FOR ELEVATED SUPERCELL THUNDERSTORMS GENERALLY NORTHEAST OF THE METROPLEX SATURDAY EVENING. OF COURSE THIS MAY BE GREATLY OVERDONE IF NUMEROUS SHOWERS AND THUNDERSTORMS RELEASE SUFFICIENT LATENT HEAT ALOFT TO DIMINISH MID-LEVEL LAPSE RATES AND ELEVATED INSTABILITY AFTER SUNSET. BECAUSE THIS FORECAST IS HIGHLY DEPENDENT UPON THUNDERSTORM EVOLUTION TONIGHT (FRIDAY NIGHT) AND SATURDAY THIS MAY CHANGE QUITE A BIT IN 24 HRS. HOWEVER IT IS WORTH NOTING THAT THERE IS AN ENHANCED POTENTIAL FOR SEVERE WEATHER OVER THE NORTHERN THIRD OF THE CWA (INCLUDING THE DFW METROPLEX) SATURDAY EVENING IF THUNDERSTORMS ARE LIMITED IN COVERAGE EARLIER IN THE DAY. SUNDAY...WITH THE SHORTWAVE TROUGH EXITING TO THE EAST...MOST GUIDANCE SENDS THE SOUTHERN OK COLD FRONT DOWN THROUGH NORTH TX BEGINNING SUNDAY MORNING. 12Z UPPER AIR ANALYSIS INDICATED A 10 DEG C THERMAL GRADIENT ASSOCIATED WITH THE FRONT...SO THERE WILL LIKELY BE SOME STRONG FORCING FOR ASCENT ASSOCIATED WITH THIS BOUNDARY AS IT MOVES SOUTH THROUGH THE AREA. IF THIS IS A GOOD ASSUMPTION THEN THE PASSAGE OF THE FRONT SHOULD BE ACCOMPANIED BY ANOTHER ROUND OF SCATTERED THUNDERSTORMS. WITH THE FRONT MOVING SOUTH THROUGH THE AREA SUNDAY MORNING DO NOT THINK STORMS WILL BE SEVERE AS THEY MOVE THROUGH THE AREA. IF THE FRONT IS SLOWER THIS MAY CHANGE. THE FRONT IS EXPECTED TO STALL OUT OVER THE SOUTHEASTERN PORTIONS OF THE FORECAST AREA SUNDAY EVENING AND LEFT SOME SMALL CHANCE POPS IN THE FORECAST NEAR THE FRONT SUNDAY NIGHT AS A RESULT. NEXT WEEK...DRIER AIR IS EXPECTED TO FILTER IN BEHIND THE FRONT BEGINNING MONDAY. THIS DRY AIR IS EXPECTED TO REMAIN IN PLACE FOR MUCH OF THE WEEK...THEREFORE MAINTAINED A DRY FORECAST AT THIS TIME. THE ECMWF HAS BEEN CONSISTENTLY BRINGING A STRONG SHORTWAVE TROUGH OVER NORTH TX TUESDAY EVENING...IF THIS PANS OUT IT WILL LIKELY WARRANT SOME MENTION OF POPS IN LATER FORECASTS. THE GFS IS MUCH WEAKER WITH THIS FEATURE AT THIS TIME. MOISTURE WILL START TO RETURN TO THE REGION LATE IN THE WEEK AS SOUTHERLY LOW LEVEL FLOW RETURNS TO NORTH TX. CAVANAUGH && .AVIATION... DIFFICULT AND UNCERTAIN FORECAST FOR THE NEXT 24/30 HOURS FOR THE AREA AIRPORTS. PREVIOUS TAFS HAD A NORTHERLY WIND SHIFT INTO THE DFW SITES...BUT AM BECOMING LESS AND LESS CONFIDENT THIS WILL OCCUR. THE NORTHERLY WINDS HAD REACHED SHERMAN...BUT NOW SHERMAN HAS RETURNED TO SOUTHERLY WINDS. WILL TAKE THE WIND SHIFT OUT OF THE TAFS...BUT PREVAIL EASTERLY WINDS THIS AFTERNOON. THE WINDS MIGHT REMAIN SOUTHERLY...BUT SPEEDS ARE EXPECTED TO BE LESS THAN 10 KNOTS NO MATTER WHICH DIRECTION THEY ARE PREVAILING FROM. WITH THE BOUNDARY FURTHER NORTH...THE THREAT OF CONVECTION AT THE METRO SITES HAS INCREASED. STILL THINK THE OVERALL THREAT IS HIGHEST TO THE SOUTH AND WILL PREVAIL VCTS THIS AFTERNOON FOR WACO AND KEEP THE VCSH IN FOR THE METROPLEX. WILL AMEND FOR THUNDER IF CONVECTION CHANCES BECOME MORE APPARENT. THINK WE SHOULD SEE A BREAK IN ACTIVITY OVERNIGHT AND TOMORROW MORNING...BUT CANT TOTALLY RULE OUT ACTIVITY. THE CHANCES FOR THUNDERSTORMS INCREASE GREATLY TOMORROW AFTERNOON AS UPPER SUPPORT ENTERS THE REGION. SOME OF THIS ACTIVITY COULD BE STRONG. WILL MENTION VCTS AFTER 17Z...BUT PREVAILING THUNDER WILL LIKELY BE NEEDED ONCE BETTER TIMING CAN BE ESTABLISHED. 85/NH && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 79 89 76 89 67 / 30 60 60 40 10 WACO, TX 77 94 77 93 68 / 20 40 40 40 20 PARIS, TX 72 89 71 86 64 / 40 60 60 40 10 DENTON, TX 75 88 71 89 67 / 30 60 60 40 10 MCKINNEY, TX 74 89 72 87 66 / 30 60 60 40 10 DALLAS, TX 80 90 77 90 67 / 30 60 60 40 10 TERRELL, TX 76 91 74 89 67 / 30 60 60 40 20 CORSICANA, TX 77 94 75 92 67 / 30 50 50 40 20 TEMPLE, TX 76 96 74 93 69 / 20 40 40 50 20 MINERAL WELLS, TX 74 88 71 90 66 / 30 60 60 40 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 17, 3:18 PM CDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 318 PM CDT FRI AUG 17 2012 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-181145- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 318 PM CDT FRI AUG 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS TODAY. THE BEST CHANCES WILL BE SOUTH OF THE I-20 CORRIDOR. CLOUD TO GROUND LIGHTNING...GUSTY WINDS AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY HAZARDS WITH ANY THUNDERSTORM. HOWEVER...PULSE SEVERE STORMS ARE POSSIBLE WITH DAMAGING WINDS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS ALL OF NORTH TEXAS SATURDAY AND SUNDAY. SOME STORMS MAY BE SEVERE ON SATURDAY...WITH DAMAGING WINDS AND HAIL POSSIBLE. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE ON SATURDAY AND SUNDAY WHICH MAY LEAD TO MINOR FLOODING. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING. 85/NH
In the hours before
Special weather statement, Aug 17, 5:37 PM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
537 PM CDT FRI AUG 17 2012
TXZ115-172300-
STEPHENS TX-
537 PM CDT FRI AUG 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN STEPHENS COUNTY
AT 537 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES NORTH OF RANGER...STATIONARY.
CITIES IN THE PATH OF THIS STORM INCLUDE BRECKENRIDGE AND NECESSITY.
NICKEL-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.
LAT...LON 3279 9897 3280 9871 3272 9857 3252 9858
3251 9879 3252 9884
TIME...MOT...LOC 2237Z 178DEG 1KT 3258 9868Special weather statement, Aug 17, 6:17 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 617 PM CDT FRI AUG 17 2012 TXZ118-133-172345- JOHNSON TX-TARRANT TX- 617 PM CDT FRI AUG 17 2012 ...SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL JOHNSON COUNTY SOUTHWESTERN TARRANT COUNTY AT 617 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 6 MILES NORTHWEST OF JOSHUA...MOVING EAST AT 10 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE BURLESON...CROWLEY... EDGECLIFF...EVERMAN AND JOSHUA. PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM. LAT...LON 3270 9731 3247 9718 3245 9747 3256 9756 TIME...MOT...LOC 2317Z 253DEG 10KT 3252 9745
Special weather statement, Aug 17, 6:30 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
630 PM CDT FRI AUG 17 2012
TXZ143-144-180000-
HAMILTON TX-BOSQUE TX-
630 PM CDT FRI AUG 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL BOSQUE COUNTY
NORTH CENTRAL HAMILTON COUNTY
AT 630 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 20 MILES NORTHEAST OF HAMILTON...MOVING SOUTHEAST
AT 5 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE HICO AND IREDELL.
PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3195 9815 3209 9787 3188 9770 3175 9803
3194 9816
TIME...MOT...LOC 2330Z 310DEG 3KT 3196 9797Special weather statement, Aug 17, 6:53 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 653 PM CDT FRI AUG 17 2012 TXZ118-180030- TARRANT TX- 653 PM CDT FRI AUG 17 2012 ...SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL TARRANT COUNTY AT 653 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 2 MILES SOUTH OF RIVER OAKS...MOVING NORTHEAST AT 15 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE BENBROOK...BLUE MOUND...FORT WORTH...HALTOM CITY...HASLET...LAKE WORTH...NORTH RICHLAND HILLS... RICHLAND HILLS...RIVER OAKS...SAGINAW...SANSOM PARK...WATAUGA... WESTWORTH AND WHITE SETTLEMENT. PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. LAT...LON 3297 9734 3276 9711 3263 9741 3271 9751 TIME...MOT...LOC 2353Z 227DEG 15KT 3276 9738
Local storm report, Aug 17, 7:34 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
734 PM CDT FRI AUG 17 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL FORT WORTH 32.75N 97.34W
08/17/2012 E1.00 INCH TARRANT TX TRAINED SPOTTER
NEAR BEACH ST AND I-30Special weather statement, Aug 17, 7:37 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
737 PM CDT FRI AUG 17 2012
TXZ162-180100-
LEON TX-
737 PM CDT FRI AUG 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL LEON COUNTY
AT 737 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 23 MILES WEST OF CROCKETT...MOVING SOUTH AT 5
MPH.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3122 9573 3119 9574 3117 9596 3140 9597
3142 9576 3124 9571 3123 9572
TIME...MOT...LOC 0037Z 352DEG 3KT 3132 9585The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 7:21 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 24 min |
| Aug 17, 7:37 PM CDT | Special Weather Statement | FWD | Leon | 23 min |
| Aug 17, 7:47 PM CDT | Special Weather Statement | FWD | Ellis | 28 min |
| Aug 17, 7:49 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis | 56 min |
| Aug 17, 7:52 PM CDT | Special Weather Statement | FWD | Collin | 38 min |
| Aug 17, 8:19 PM CDT | Severe Thunderstorm Warning | FWD | Hunt | 56 min |
| Aug 17, 8:22 PM CDT | Special Weather Statement | FWD | Hopkins | 23 min |
| Aug 17, 8:38 PM CDT | Special Weather Statement | FWD | Hopkins | 37 min |
| Aug 17, 8:51 PM CDT | Severe Thunderstorm Warning | FWD | Hopkins | 54 min |
| Aug 17, 9:38 PM CDT | Special Weather Statement | FWD | Dallas | 37 min |
| Aug 17, 9:43 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Dallas, Denton | 62 min |
| Aug 17, 9:56 PM CDT | Special Weather Statement | FWD | Grayson | 34 min |
| Aug 17, 10:05 PM CDT | Special Weather Statement | FWD | Delta, Hopkins | 25 min |
| Aug 17, 10:16 PM CDT | Special Weather Statement | FWD | Rockwall | 29 min |
| Aug 17, 10:28 PM CDT | Special Weather Statement | FWD | Delta, Fannin | 32 min |
| Aug 17, 10:40 PM CDT | Special Weather Statement | FWD | Collin, Rockwall | 35 min |
| Aug 17, 10:46 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Rockwall | 59 min |
| Aug 17, 10:56 PM CDT | Special Weather Statement | FWD | Delta, Fannin | 34 min |
| Aug 17, 11:02 PM CDT | Special Weather Statement | FWD | Kaufman | 28 min |
| Aug 17, 11:16 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Hunt, Kaufman, Rockwall | 59 min |
| Aug 17, 11:52 PM CDT | Areal Flood Advisory | FWD | Collin, Delta, Fannin, Grayson, Hopkins, Hunt and 2 more | 113 min |
| Aug 18, 12:23 AM CDT | Special Weather Statement | FWD | Van Zandt | 37 min |
| Aug 18, 2:13 AM CDT | Areal Flood Advisory | FWD | Collin, Rockwall | 92 min |
| Aug 18, 2:17 AM CDT | Special Weather Statement | FWD | Cooke | 28 min |
| Aug 18, 1:42 PM CDT | Areal Flood Advisory | FWD | Johnson, Tarrant | 2 hr |
| Aug 18, 2:59 PM CDT | Severe Thunderstorm Warning | FWD | Hood, Johnson | 42 min |
| Aug 18, 3:35 PM CDT | Areal Flood Advisory | FWD | Hood | 3 hr |
| Aug 18, 3:59 PM CDT | Special Weather Statement | FWD | Cooke, Montague | 31 min |
| Aug 18, 4:23 PM CDT | Special Weather Statement | FWD | Parker | 37 min |
| Aug 18, 4:32 PM CDT | Special Weather Statement | FWD | Cooke, Wise | 28 min |
| Aug 18, 4:36 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Denton, Wise | 54 min |
| Aug 18, 4:41 PM CDT | Areal Flood Advisory | FWD | Tarrant | 3 hr |
| Aug 18, 4:49 PM CDT | Special Weather Statement | FWD | Somervell | 26 min |
| Aug 18, 4:50 PM CDT | Areal Flood Advisory | FWD | Hood, Somervell | 3 hr |
| Aug 18, 4:57 PM CDT | Areal Flood Advisory | FWD | Dallas, Kaufman, Rockwall | 3 hr |
| Aug 18, 5:03 PM CDT | Special Weather Statement | FWD | Jack, Young | 27 min |
| Aug 18, 5:05 PM CDT | Special Weather Statement | FWD | Parker | 25 min |
| Aug 18, 5:07 PM CDT | Areal Flood Advisory | FWD | Parker | 3 hr |
| Aug 18, 5:18 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Palo Pinto, Young | 57 min |
| Aug 18, 5:25 PM CDT | Flash Flood Warning | FWD | Dallas, Kaufman, Rockwall | 3 hr |
| Aug 18, 5:35 PM CDT | Areal Flood Advisory | FWD | Denton, Wise | 3 hr |
| Aug 18, 5:49 PM CDT | River Flood Warning | FWD | Dallas | 2 hr |
| Aug 18, 5:58 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Palo Pinto, Stephens, Young | 41 min |
| Aug 18, 5:59 PM CDT | Flash Flood Warning | FWD | Denton, Tarrant, Wise | 2 hr |
| Aug 18, 6:21 PM CDT | Areal Flood Advisory | FWD | Dallas, Ellis, Kaufman | 3 hr |
| Aug 18, 6:42 PM CDT | Flash Flood Warning | FWD | Dallas, Tarrant | 103 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.